U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

Is it normal to experience burning in your throat 3 weeks after radiation treatment to the larynx?

1 doctor answer2 doctors weighed in
Dr. William Culviner
ENT and Head and Neck Surgery 30 years experience
Definitely, yes: You have received and intensive treatment to your larynx and by default your entire throat is affected. There is inflammation of the mucous membranes or mucositis causing thick, tenacious mucus and alot of soreness. Follow your ENT and radiation oncologists recommendations on how to help this. However, there will be weeks of soreness as it heals.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 44-year-old member asked:

Is it normal to experience burning in your throat several weeks after radiation treatment to the larynx?

2 doctor answers11 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Maybe: Throat irritation after radiation can last for a while. It may also be related to acid reflux. Obviously, this should be followed by an ENT who can visualize your larynx with an endoscope.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.